Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2007, 3:02 PM EDT for Botetourt County, Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 13, 2007, 3:44 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:05 PM EDT | HAIL 0.75 | 3 N Buchanan, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 131903
SVRRNK
VAC023-132000-
/O.NEW.KRNK.SV.W.0116.070613T1902Z-070613T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ARCADIA...OR ABOUT 7 MILES NORTH OF
BUCHANAN...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...
BUCHANAN...
SPRINGWOOD...
LITHIA...
FINCASTLE...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3766 7968 3761 7958 3759 7958 3756 7955
3749 7964 3749 7968 3742 7980 3739 7980
3736 7986 3752 7998 3770 7968
$$
KK2 follow-up statements
000
WWUS51 KRNK 131933
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUN 13 2007
VAC023-132000-
/O.CON.KRNK.SV.W.0116.000000T0000Z-070613T2000Z/
BOTETOURT VA-
331 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BOTETOURT COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPRINGWOOD...OR ABOUT NEAR
BUCHANAN...MOVING SOUTHWEST AT 15 MPH. A SECOND STRONG THUNDERSTORM
WAS LOCATED NEAR ORISKANY MOVING SOUTH AT 10 MPH. THIS STORM MAY
ALSO PRODUCE PENNY SIZED HAIL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FINCASTLE...NACE AND TROUTVILLE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3766 7968 3761 7958 3759 7958 3756 7955
3749 7964 3749 7968 3742 7980 3739 7980
3736 7986 3752 7998 3770 7968
$$
KK000
WWUS51 KRNK 131944
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT WED JUN 13 2007
VAC023-131951-
/O.CAN.KRNK.SV.W.0116.000000T0000Z-070613T2000Z/
BOTETOURT VA-
343 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR BOTETOURT COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE WEAKEN TO BELOW SEVERE LIMITS. SHOWERS
AND THUNDERSTORMS WILL EXIT BOTETOURT COUNTY BY 4 PM.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN BLACKSBURG.
LAT...LON 3766 7968 3761 7958 3759 7958 3756 7955
3749 7964 3749 7968 3742 7980 3739 7980
3736 7986 3752 7998 3770 7968
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:13 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 13, 2:13 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT WED JUN 13 2007 .SYNOPSIS... A SERIES OF UPPER AIR DISTURBANCES WILL AFFECT THE REGION THROUGH THIS WEEK. HIGH PRESSURE STRENGTHENING OVER NEW ENGLAND WILL BRING COOLER AIR INTO THE MIDDLE ATLANTIC REGION ON THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... LOTS OF CLOUDS AND SPOTTY LIGHT SHOWERS OVER THE SOUTHERN EXTREME OF THE COUNTY WARNING AREA (CWA) AS ONE WEAK WAVE EXITS TO THE SOUTH. RADAR ESSENTIALLY PCPN-FREE AT THE MOMENT...HOWEVER WITH PLENTY OF SUN AND HEATING GOING ON THIS MORNING OVER NORTHERN PORTIONS OF THE CWA...AND MOISTR AND INSTABILITY IN PLENTIFUL SUPPLY...WE SHOULD START TO SEE CONVECTIVE DEVELOPMENT OVER MANY AREAS BETWEEN NOON AND 2PM...BECOMING WIDESPREAD BY LATE AFTN. CAPES BETWEEN 1500 AND 2500 J/KG ON MODIFIED SOUNDINGS THIS MORNING...AND SOME WEAK SHORTWAVE ENERGY SLIDING SOUTH THRU THE MID-ATLANTIC WILL LEAD TO ISOLATED STORMS BECOMING SEVERE. WILL CONTINUE WITH LIKELY POPS THRU THE EVENING HOURS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A STRONGER SHORT WAVE ROTATES AROUND THE UPPER LOW AND DOWN THE EAST COAST THURSDAY...MOVG ACROSS THE CWA THU NIGHT. MEANWHILE.. THE SFC HIGH BUILDS DOWN THE EAST COAST AND BRINGS COOLER MORE STABLE AIR INTO PIEDMONT SECTIONS. MOST UNSTABLE AIRMASS WILL SHIFT MORE TO THE WESTERN EDGE OF THE CWA AND I HAVE KEPT THE HIGHER POPS THERE FOR THU AND FRI. KEPT POPS JUST UNDER LIKELY IN THE FAR WEST AS THE TIMING OF PRECIP ASSOC WITH THE SHORT WAVE COULD BE EITHER THU AFT OR THU NIGHT. THE DRIEST PART OF THE CWA SHOULD BE THE EASTERN PIEDMONT SECTIONS...BUT I KEPT AT LEAST A SLIGHT CHC POP THERE THROUGH THE SHRT TERM. && .LONG TERM /SATURDAY THROUGH TUESDAY/... REX BLOCK ALONG THE MIDDLE ATLANTIC AND NEW ENGLAND FINALLY GETS PUSHED EAST AS H5 HEIGHTS BUILD THROUGH THE LOWER MISSISSIPPI AND OHIO RIVER VALLEYS...JUST IN TIME FOR THE WEEKEND. THUS EXPECT A WARMING/DRYING TREND AS WEEKEND CLOSES. I MADE NO CHANGES TO FORECAST BEYOND FRI NIGHT...WHICH KEEPS POPS OUT OF THE FORECAST UNTIL THE END OF THE LONG TERM. H85 TEMPS APPROACHING +20C ONCE AGAIN WILL PUSH THE PIEDMONT INTO THE LOWER 90S...WITH DEWPOINTS AND MUGGIES RETURNING REGIONWIDE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCTD TO NUMEROUS SHOWERS AND TSTMS WILL BE AROUND THROUGH EARLY EVENING...THEN A GRADUAL DIMINISHING OF ACTIVITY. A MARITIME AIRMASS APPROACHES FROM THE NORTHEAST OVERNIGHT AND WILL BRING MORE STABLE AIR TO THE EASTERN SITES (ROA/LYH/DAN) THURSDAY. AHEAD OF THIS BNDRY SHOWERS AND MVFR CIGS/VSBYS ARE LIKELY WITH MVFR CONDITIONS PERSISTING THROUGH EARLY AFTERNOON IN THE EAST. BLF WILL BE WEST OF THE BNDRY THURSDAY AND WILL STAND THE BEST CHANCE OF VFR CONDITIONS BEFORE ANY AFTERNOON CONVECTION. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THRU THE PD. CHANCE OF LATE DAY CONVECTION WILL MAINLY BE IN THE FAR WEST ON THE EDGE OF THE DECAYING MARITIME AIRMASS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/JS SHORT TERM...JJ/KM LONG TERM...JJ/KM AVIATION...JJ/JS
Hazardous weather outlook, Jun 13, 4:50 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT WED JUN 13 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 42 min |
| Jun 13, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 56 min |
| Jun 13, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 70 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.